Alert archive / Illinois / Wind Advisories in 2006

Wind Advisory 6, NWS Lincoln, IL

May 11, 200627 counties in Illinois

NWS Lincoln, IL issued this wind advisory at May 11, 2006, 3:37 AM CDT for 27 counties in Illinois. It took effect at May 11, 2006, 11:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
May 11, 2006, 3:37 AM CDT (08:37 UTC)
In effect from
May 11, 2006, 11:00 AM CDT
Expired
May 11, 2006, 3:22 PM CDT
In force
4 hr
Issued by
NWS Lincoln, IL
All 27 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Coles County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 5 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KILX 110837
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
337 AM CDT THU MAY 11 2006

...DEEPENING STORM SYSTEM TO PRODUCE STRONG WINDS ACROSS CENTRAL
ILLINOIS TODAY AND TONIGHT...

ILZ027>031-036>038-040>057-061-111245-
/O.NEW.KILX.WI.Y.0006.060511T1600Z-060512T0500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
337 AM CDT THU MAY 11 2006

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT. 

DEEPENING LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN HALF OF
THE STATE WILL CREATE A TIGHT PRESSURE GRADIENT BACK THROUGH
CENTRAL ILLINOIS. AS A RESULT...SUSTAINED WINDS IN EXCESS OF 30
MPH SHOULD DEVELOP AROUND MID DAY...CONTINUING THROUGH THE
AFTERNOON AND EVENING HOURS. GUSTS IN EXCESS OF 45 MPH ARE
POSSIBLE IN THE ADVISORY AREA...MAINLY NORTH OF INTERSTATE 70. 

MANY OF THE MAIN INTERSTATE CORRIDORS IN THE STATE WILL BE
ADVERSELY AFFECTED. WINDS WILL BE OUT OF THE WEST...CREATING A
VERY STRONG CROSS WIND TO NORTH-SOUTH ORIENTED THOROUGHFARES. HIGH
PROFILE VEHICLES ARE ESPECIALLY AT RISK WHEN TRAVELING ALONG THESE
ROUTES. ALL VEHICLES SHOULD USE EXTRA CAUTION.

$$

HJS
2 follow-up statements
000 
WWUS73 KILX 111552
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1052 AM CDT THU MAY 11 2006

...DEEP LOW PRESSURE OVER WEST CENTRAL LOWER MICHIGAN TO PRODUCE
STRONG WINDS ACROSS CENTRAL ILLINOIS THIS AFTERNOON AND EVENING...

ILZ027>031-036>038-040>057-061-112100-
/O.CON.KILX.WI.Y.0006.060511T1600Z-060512T0500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
1052 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

DEEPENING LOW PRESSURE OVER WEST CENTRAL LOWER MICHIGAN WILL
CREATE A VERY TIGHT PRESSURE GRADIENT BACK ACROSS CENTRAL ILLINOIS. 
AS A RESULT...SUSTAINED WINDS OF 25 TO 35 MPH SHOULD DEVELOP
AROUND MID DAY...CONTINUING THROUGH THE AFTERNOON AND EVENING
HOURS. GUSTS UP TO 45 MPH ARE POSSIBLE ACROSS CENTRAL ILLINOIS
NORTH OF I-70...WITH THE STRONGEST WINDS EXPECTED FROM I-74
NORTH LIKE AT BLOOMINGTON AND CHAMPAIGN.

MANY OF THE MAIN INTERSTATE CORRIDORS IN THE STATE LIKE I-55 AND
I-57 WILL BE ADVERSELY AFFECTED. WINDS WILL BE OUT OF THE
WEST...CREATING A VERY STRONG CROSS WIND TO NORTH-SOUTH ORIENTED
THOROUGHFARES. HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK WHEN
TRAVELING ALONG THESE ROUTES. ALL VEHICLES SHOULD USE EXTRA
CAUTION.

$$

KMH/HJS
000 
WWUS73 KILX 112022
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT THU MAY 11 2006

...WIND ADVISORY NO LONGER IN EFFECT OVER CENTRAL ILLINOIS...

.ALTHOUGH WINDS WILL BE GUSTY FOR A COUPLE HOURS THIS
EVENING...WIND SPEEDS SHOULD STAY BELOW ADVISORY CRITERIA.

ILZ027>031-036>038-040>057-061-112130-
/O.CAN.KILX.WI.Y.0006.000000T0000Z-060512T0500Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-
MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-
COLES-EDGAR-SHELBY-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE
322 PM CDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at May 11, 3:19 AM CDT, 18 minutes earlier.

Area forecast discussion, May 11, 3:19 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CDT THU MAY 11 2006

.DISCUSSION...
SHOWERS MOSTLY CONFINED TO THE ERN HALF OF THE STATE THIS MORNING AS
THE LOW DEEPENS OVER THE UPPER MIDWEST.  WAVE COMING INTO THE NRN
PLAINS WRAPPING UP AND AROUND MASSIVE AREA OF DISTURBED WEATHER ON
SATELLITE IMAGERY THIS MORNING OVER THE GREAT LAKES.  SFC LOW MOVING
THRU SRN MI AT 06Z...DRAGGING FRONT INTO THE APPALACHIANS AND ACROSS
THE WRN GULF STATES.  SOME OF THE FORECAST ISSUES REMAIN THE
SAME...THE LOW MOVING INTO THE MIDWEST AND ITS DEEPENING/STALLING
OVER THE REGION.  GOING FORECAST IS LOW POP SATURATED...AND THERE
HAS BEEN VERY LITTLE TO CHANGE IN THE GOING FORECAST.  ONE THING
THAT HAS BEEN ADDED IS THE WIND ADVISORY FOR AREAS MAINLY NORTH OF
INTERSTATE 70 TODAY.  MODELS COMING INTO SLIGHTLY BETTER
AGREEMENT...AND GOING WITH A BLEND.

SHORT TERM...TODAY THROUGH FRIDAY...
MAIN SHORT TERM ISSUE WILL BE WINDS TODAY.  DEEPENING PRESSURE
GRADIENT ACROSS THE REGION WILL BRING WINDS UP TO ADVISORY CRITERIA
LATER THIS MORNING...ESPECIALLY TO THE NORTH AND EAST.  CURRENT
SATELLITE TRENDS ALSO HINT AT THE POSSIBILITY OF SOME CLOUD BREAKS
WEST OF INTERSTATE 155.  IN PLACES WHERE THE SUN MAY GET THRU...SOME
DEEPER MIXING MAY TRANSFER DOWN A MID LEVEL JET.  BUFKIT SOUNDINGS
ARE POINTING TO MIXING DOWN WINDS IN EXCESS OF 45KTS...WITH A MIXING
LEVEL HEIGHT UP TO 700MB.  THIS WILL HAVE TO BE WATCHED THROUGHOUT
THE SHORT TERM.  OTHER THAN THAT...UPPER LEVEL LOW PROGGED TO MOVE
INTO THE REGION AND CONTINUE TO SPIN OVER THE SRN TIP OF LAKE
MICHIGAN AND THE IL/IN BORDER THROUGH FRIDAY NIGHT...BRINGING AN
ONGOING CHANCE FOR POPS.  PRECIP CHANCES ARE TWO-FOLD...CLOSE TO THE
LOW WHERE PLENTY OF LIFT CAN KEEP WRAP AROUND MOISTURE AND SRLY
MOISTURE INFLUX PUMPING OUT SHOWERS.  THE OTHER PRECIP IS JUST
OUTSIDE OF THE WRAP AROUND...WHERE DRY AIR BEING PULLED INTO THE WRN
HALF OF THE SYSTEM WILL BREAK OUT THE CLOUDS LONG ENOUGH FOR JUST A
TOUCH OF INSOLATION AND SOME MORE DIURNAL CONVECTIVE ACTIVITY.

LONG TERM...SATURDAY THROUGH WEDNESDAY...
MORE OF THE SAME WHILE THE LOW FINALLY WOBBLES A BIT...RETROGRADING
TO THE NW FOR THE FIRST HALF OF THE WEEKEND...BEFORE WEAKENING
SLIGHTLY AND OPENING UP TO ANOTHER WAVE MOVING ACROSS THE NRN TIER
OF THE CONUS MIDWEEK. SURFACE WISE...CLOUDY CONDITIONS LIKELY TO
CONTINUE...WITH MINIMAL DIURNAL SWING...EXCEPT FROM TIME TO TIME IN
THE WEST WHERE THE BREAK OUT OF CLOUDS IS MORE LIKELY AWAY FROM THE
LOW.  FORECAST SATURATED WITH LOW POPS IN PROXIMITY TO THE LOW...AND
WILL BE TWEAKED WITH MORE DETAIL WHEN TIME GROWS SHORTER.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY IN EFFECT FOR AREAS NORTH OF INTERSTATE 70 FROM 11AM
TO MIDNIGHT.

&&

HJS
Hazardous weather outlook, May 10, 11:14 AM CDT, 16 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1114 AM CDT WED MAY 10 2006

ILZ027>031-036>038-040>044-047>054-061-111100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-SHELBY-
1114 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT NEAR THE ILLINOIS RIVER THIS MORNING WILL TRACK
SLOWLY ACROSS CENTRAL ILLINOIS THIS AFTERNOON. ONLY A FEW WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER
PICTURE ACROSS CENTRAL ILLINOIS INTO THE WEEKEND. STRONG WINDS
WILL BRING IN UNSEASONABLY COOL WEATHER TO THE MIDWEST. NORTHWEST
WINDS OF 20 TO 30 MPH WILL BE COMMON OVER CENTRAL ILLINOIS ON
THURSDAY WITH GUSTS AT TIMES REACHING 40 MPH. DURING THE AFTERNOON
AND EVENING HOURS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT WILL BE QUITE
COLD FOR THIS TIME OF YEAR RESULTING IN THE POSSIBILITY THAT A FEW
OF THE THUNDERSTORMS MAY PRODUCE SOME HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ045-046-055>057-111100-
CHAMPAIGN-VERMILION-DOUGLAS-COLES-EDGAR-
1114 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT NEAR THE ILLINOIS RIVER THIS MORNING WILL TRACK
SLOWLY ACROSS CENTRAL ILLINOIS THIS AFTERNOON BRINGING WITH IT THE
THREAT FOR SCATTERED THUNDERSTORMS. SOME OF THE THUNDERSTORMS THIS
AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE
HAIL. THE SEVERE THREAT SHOULD DIMINISH ACROSS THE AREA THIS
EVENING AS THE STORM SYSTEM AND COLD FRONT SHIFT TO OUR EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER
PICTURE ACROSS CENTRAL AND EAST CENTRAL ILLINOIS INTO THE
WEEKEND. STRONG WINDS WILL BRING IN UNSEASONABLY COOL WEATHER TO
THE MIDWEST. NORTHWEST WINDS OF 20 TO 30 MPH WILL BE COMMON OVER
THE AREA ON THURSDAY WITH GUSTS AT TIMES REACHING 40 MPH. DURING
THE AFTERNOON AND EVENING HOURS...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT
WILL BE QUITE COLD FOR THIS TIME OF YEAR RESULTING IN THE
POSSIBILITY THAT A FEW OF THE THUNDERSTORMS MAY PRODUCE SOME HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING. PRESENT INDICATIONS SUGGEST THE PRIMARY THREAT TIME WILL
BE FROM NOON UNTIL 600 PM THIS EVENING.

ILZ062-063-066>068-071>073-111100-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1114 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF A COLD FRONT NEAR THE ILLINOIS RIVER AND A
DEEPENING LOW PRESSURE SYSTEM ACROSS SOUTHERN ILLINOIS THIS
AFTERNOON WILL PROVIDE THE THREAT FOR SEVERE THUNDERSTORMS OVER
PARTS OF SOUTHEAST ILLINOIS. SOME OF THE THUNDERSTORMS THIS
AFTERNOON WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE
HAIL...ESPECIALLY IN AREAS ALONG AND JUST TO THE EAST OF THE
STORM TRACK. CURRENT DATA SUGGESTS LOW PRESSURE WILL CROSS SOUTHERN
ILLINOIS AND MOVE INTO CENTRAL INDIANA BY EARLY THIS EVENING.
THAT WOULD PUT AREAS MAINLY ALONG AND SOUTH OF INTERSTATE 70
CORRIDOR NEAR THE TRACK OF THE LOW...ENHANCING THE ISOLATED
TORNADO THREAT. ANY SEVERE WEATHER WHICH DEVELOPS THIS AFTERNOON
SHOULD DIMINISH ACROSS THE AREA THIS EVENING AS THE STORM SYSTEM
AND COLD FRONT SHIFT TO OUR EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG UPPER LEVEL STORM SYSTEM WILL DOMINATE THE WEATHER PICTURE
ACROSS SOUTHEAST ILLINOIS INTO THE WEEKEND. STRONG WINDS WILL
BRING IN UNSEASONABLY COOL WEATHER TO THE MIDWEST. NORTHWEST WINDS
OF 20 TO 30 MPH WILL BE COMMON OVER SOUTHEAST ILLINOIS ON THURSDAY
WITH GUSTS AT TIMES REACHING 40 MPH. DURING THE AFTERNOON AND
EVENING HOURS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL
BE POSSIBLE INTO SUNDAY. TEMPERATURES ALOFT WILL BE QUITE COLD FOR
THIS TIME OF YEAR RESULTING IN THE POSSIBILITY THAT A FEW OF THE
THUNDERSTORMS MAY PRODUCE SOME HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS
EVENING. IT APPEARS THE PRIMARY THREAT TIME WILL BE FROM NOON
UNTIL 600 PM THIS EVENING.

GOETSCH

Nearby

Wind Advisories in Illinois, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.